[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.207.116. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1981

Disopyramide-Induced Torsade de Pointes

Author Affiliations

From the Heiden Department of Cardiology, Bikur Cholim Hospital and the Hebrew University-Hadassah Medical School, Jerusalem.

Arch Intern Med. 1981;141(7):946-947. doi:10.1001/archinte.1981.00340070126029
Abstract

• Recurrent ventricular tachycardia (torsade de pointes) is a serious and sometimes fatal arrhythmia occurring usually with quinidine therapy. Four patients experienced ventricular tachycardia after receiving conventional doses of disopyramide phosphate (600 mg/day) for recurrent atrial fibrillation—two of them in combination with amiodarone hydrochloride. Isoproterenol hydrochloride infusion was effective in three patients, while ventricular pacing promptly abolished ventricular ectopic beats and the ventricular tachycardia in the fourth patient. Torsade de pointes is more likely to occur in patients with severe repolarization delay and sinus bradycardia or atrioventricular block, and its appearance in four patients within a period of nine months after the introduction of disopyramide treatment in our service raises the possibility that this is not a rare complication of this drug, especially if used in combination with other QT interval-prolonging agents.

(Arch Intern Med 1981;141:946-947)

×